MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS ER

INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS ER
Model Number 431100-02
Medical Device Problem Codes Difficult to Open or Close (2921); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The instrument involved in this complaint has been received and tested by failure analysis.The single-port (sp) monopolar curved scissors (mcs) instrument was analyzed and found to have a cable crimp dislodged from the distal joggle joint.The cable with the dislodged crimp appeared frayed and detached.The dislodged crimp likely caused the broken joggle constraint cable.During articulation of the input disks, the yaw had some friction.Visual inspection was performed and found no damage to the housing.Additional findings related to the customer reported complaint: the instrument was found to have imprecise movement.An mcs tip was installed prior to in-house testing.The sp mcs instrument was installed on an in-house system and driven.The instrument passed the recognition and engagement tests.Although the instrument moved intuitively with full range of motion in almost all directions, while manipulating the mtm (master tool manipulator) the instrument failed yaw.The instrument struggled to straighten when putting the tip in yaw position.Instrument exhibited imprecise motion likely caused by the missing crimp.
 
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, while excising the myoma protruding from the front of the uterus and dissecting the tissue, it appeared on the surgical screen that the jaw of the monopolar curved scissors (mcs) instrument was not closing completely.The surgeon attempted to open and close the jaw several times and, suspecting it was not functioning properly, requested an instrument check.Upon removing the sheath and inspecting the wire, it was discovered that the wire near the tip was broken.While checking the instrument's operation by opening and closing the release dial, it was confirmed that the wire was breaking little by little when the jaw was opened and closed.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST SP
Common Device Name
MONOPOLAR CURVED SCISSORS ER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24434734
Report Number2955842-2026-08580
Device Sequence Number18703180
Product Code NAY
UDI-Device Identifier00886874124048
UDI-Public(01)00886874124048(11)250514(10)K10250514
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number431100-02
Device Catalogue Number431100
Device Lot NumberK10250514 0024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2025
Initial Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale